MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGES 3/10ML 31 GAUGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGES 3/10ML 31 GAUGE; PISTON SYRINGE
Model Number 328512
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using relion insulin syringes 3/10ml 31 gauge foreign matter was found.There was no report of patient impact.The following information was provided by the initial reporter: the syringe have a liquid coming out the needle.The liquid is almost oil feeling, its thicker consistency and does not have an order.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 22-mar-2023.H6: investigation summary: customer returned (4) 0.3ml 31g 8mm syringes in an open polybag from the lot# 2269224 and (3) printed photos showing fluid at the tip of the cannula.It was reported that the syringe have a liquid coming out the needle.All the return samples were tested and small clear droplet of material came out of the cannula from only one syringe.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely silicone.A review of the device history record was completed for batch# 2269224.All inspections and challenges were performed per the applicable operations qc specifications.Embecta was able to confirm the foreign material as silicone.
 
Event or Problem Description

Brand Name
RELION INSULIN SYRINGES 3/10ML 31 GAUGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16613922
Report Number1920898-2023-00157
Device Sequence Number6067410
Product Code FMF
UDI-Device Identifier00681131311786
UDI-Public(01)00681131311786
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K212499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number328512
Device Catalogue Number328512
Device Lot Number2269224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown